Alert archive / Missouri / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 116, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 1, 2019, 5:35 PM CDT for Pike County, Ralls County, Missouri. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 1, 2019, 5:35 PM CDT (22:35 UTC)
- Expired
- Jun 1, 2019, 6:15 PM CDT
- In force
- 40 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Pike County, MO, Ralls County, MO
The radar
The St Louis radar (KLSX), 116 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 5:48 PM CDT | HAIL 1 | 4 Sw Spaulding, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 3:33 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 10.6 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 746 J/kg
- Mixed-layer CIN
- -192 J/kg
- Mixed-layer LCL
- 1709 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -45 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
216
WUUS53 KLSX 012235
SVRLSX
MOC163-173-012315-
/O.NEW.KLSX.SV.W.0116.190601T2235Z-190601T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
535 PM CDT Sat Jun 1 2019
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Central Ralls County in northeastern Missouri...
Northwestern Pike County in northeastern Missouri...
* Until 615 PM CDT.
* At 534 PM CDT, a severe thunderstorm was located near Spaulding,
moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
New London, Center, Frankford, Spencerburg and The Landing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3950 9168 3961 9167 3960 9119 3932 9144
TIME...MOT...LOC 2234Z 290DEG 26KT 3958 9162
HAIL...1.00IN
WIND...60MPH
$$
Britt1 follow-up statement
464
WWUS53 KLSX 012258
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
558 PM CDT Sat Jun 1 2019
MOC163-173-012315-
/O.CON.KLSX.SV.W.0116.000000T0000Z-190601T2315Z/
Ralls MO-Pike MO-
558 PM CDT Sat Jun 1 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR CENTRAL RALLS AND NORTHWESTERN PIKE COUNTIES IN NORTHEASTERN
MISSOURI...
At 557 PM CDT, a severe thunderstorm was located near Center, moving
southeast at 25 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
New London, Center, Frankford and Spencerburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3952 9161 3960 9154 3960 9119 3932 9144
TIME...MOT...LOC 2257Z 300DEG 24KT 3950 9145
HAIL...1.50IN
WIND...60MPH
$$
BrittWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 4:42 PM CDT, 53 minutes earlier.
Area forecast discussion, Jun 1, 4:42 PM CDT, 53 minutes before
Area Forecast Discussion National Weather Service Saint Louis MO 442 PM CDT Sat Jun 1 2019 .SHORT TERM... (Through Late Tonight) Issued at 329 PM CDT Sat Jun 1 2019 Thunderstorms have finally started to develop near a cold front which was poised to move through the region. There is also a pre- frontal trough across the area which could provide an additional focus for SHRA/TSRA development. Now that the storms have started to develop, the updrafts are strengthening rapidly. These storms were developing in an environment characterized by little cloud cover (read: ample insolation), CAPE values around 2000 J/kg, H7-H5 lapse rates of 6.5-7 deg C/km, and around 30-40 kts of 0-6km shear. BUFKIT soundings suggest that large hail is the primary threat, especially with any rotating storms. Clusters of storms would also pose a damaging wind threat. SHRA/TSRA should simultaneously shift southeastward and decrease in coverage through late evening. There is some uncertainty regarding the southern extent of the severe weather threat prior to 06z. Storms will be moving towards the southeast, but instability will wane with the loss of daytime heating. Overnight lows should be around 60 degrees, which is similar to last night and near seasonal normals. Kanofsky .LONG TERM... (Sunday through Next Saturday) Issued at 329 PM CDT Sat Jun 1 2019 A building ridge to the west and a deepening trough to the east will place the LSX CWA beneath northwest flow aloft for Sunday and Sunday night. With no upper disturbances and a drier post-frontal air mass in place, dry weather is expected during this time. Highs will be in the mid/upper 70s, which is several degrees below normal for this time of year. Overnight lows will be in the 50s, which is also below normal for this time of year. Radiational cooling may allow some spots to cool a bit lower than currently forecast. By Monday, the surface high pressure center over the Great Lakes will gradually shift southeastward towards the Ohio Valley while the upper ridge axis also begins to shift eastward and de-amplify. Highs will remain below average on Monday due to the influence of the high pressure center which will have suppressed the cold front farther to the south. Monday should be dry across most of the LSX CWA, but parts of central MO will be near a sharpening baroclinic zone and isolated SHRA/TSRA cannot be entirely ruled out. After the upper ridge axis shifts eastward, model solutions depict a slow-moving upper low over the southwestern CONUS which eventually lifts northeastward during the week. This will bring several potential periods of SHRA/TSRA to the region between Tuesday and next Saturday. Kanofsky && .AVIATION... (For the 18z TAFs through 18z Sunday Afternoon) Issued at 1234 PM CDT Sat Jun 1 2019 A stray shower or thunderstorm is possible at any of the terminals during the first 0-4 hours of the valid TAF period, but the higher chances should hold off until a cold front moves through the region later this afternoon and this evening. The most likely time period for SHRA/TSRA at the terminals appears to be a few hours slower than the previous forecast. The latest thinking for SHRA/TSRA timing is roughly 01/22z - 02/02z at KUIN, 01/23 - 02/03 at KCOU, and 02/00-04z at KSTL, KSUS, and KCPS. VFR conditions will prevail outside of SHRA/TSRA at all terminals except KUIN where a short period of post-frontal MVFR ceilings may persist for an hour or two. Winds will become northwesterly behind the front at all terminals. Kanofsky && .LSX WATCHES/WARNINGS/ADVISORIES... MO...Flash Flood Watch through Sunday evening for Lewis MO-Marion MO. IL...None. && WFO LSX
Hazardous weather outlook, Jun 1, 4:21 PM CDT, 1 hour 14 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 421 PM CDT Sat Jun 1 2019 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-021230- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 421 PM CDT Sat Jun 1 2019 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Thunderstorms have developed this afternoon near a cold front. Some of the storms may be severe and capable of producing large hail up to the size of golf balls as well as damaging winds of 60 mph or greater. Major flooding is ongoing along many rivers, including main stem rivers and some tributaries. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There is a chance for thunderstorms across parts of the area from Monday night through Friday. Major flooding will continue along many rivers, including main stem rivers and some tributaries. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed through this evening across parts of Missouri and Illinois. Kanofsky
In the hours before
Special weather statement, Jun 1, 4:35 PM CDT, 1 hour before
Special Weather Statement
National Weather Service St Louis MO
435 PM CDT Sat Jun 1 2019
MOZ026-027-012200-
Marion MO-Shelby MO-
435 PM CDT Sat Jun 1 2019
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MARION AND NORTHEASTERN
SHELBY COUNTIES UNTIL 500 PM CDT...
At 435 PM CDT, Doppler radar was tracking a strong thunderstorm near
Shelbyville, moving southeast at 30 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Warren, Shelbyville, Emden, Philadelphia and Bethel.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
northeastern Missouri.
LAT...LON 3995 9195 3988 9166 3966 9180 3966 9182
3983 9218 3995 9209
TIME...MOT...LOC 2135Z 294DEG 28KT 3987 9203
BrittLocal storm report, Jun 1, 5:04 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
504 PM CDT SAT JUN 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM HAIL BURTON 39.90N 91.25W
06/01/2019 E0.25 INCH ADAMS IL TRAINED SPOTTER
&&
JPGLocal storm report, Jun 1, 5:21 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
521 PM CDT SAT JUN 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL PLAINVILLE 39.79N 91.18W
06/01/2019 E0.25 INCH ADAMS IL TRAINED SPOTTER
&&
LMKLocal storm report, Jun 1, 5:23 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
523 PM CDT SAT JUN 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0519 PM HAIL HULL 39.71N 91.20W
06/01/2019 M1.00 INCH PIKE IL TRAINED SPOTTER
&&
MABLocal storm report, Jun 1, 5:24 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
524 PM CDT SAT JUN 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0521 PM TSTM WND GST HULL 39.71N 91.21W
06/01/2019 E40 MPH PIKE IL TRAINED SPOTTER
&&
JPGLocal storm report, Jun 1, 5:26 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
526 PM CDT SAT JUN 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM HAIL 4 WSW SHELBYVILLE 39.78N 92.11W
06/01/2019 E0.70 INCH SHELBY MO PUBLIC
LOTS OF DIME SIZED HAIL REPORTED SOUTHWEST
OF SHELBYVILLE. VIA WGEM.
&&
MABThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 3:39 PM CDT | Special Weather Statement | LSX | Knox | 51 min |
| Jun 1, 3:51 PM CDT | Severe Thunderstorm Warning | LSX | Lewis | 39 min |
| Jun 1, 4:24 PM CDT | Severe Thunderstorm Warning | LSX | Lewis, Marion | 51 min |
| Jun 1, 4:35 PM CDT | Special Weather Statement | LSX | Shelby | 25 min |
| Jun 1, 4:44 PM CDT | Severe Thunderstorm Warning | LSX | Marion, Shelby | 46 min |
| Jun 1, 5:08 PM CDT | Severe Thunderstorm Warning | LSX | Marion, Pike, Ralls | 52 min |
| Jun 1, 5:11 PM CDT | Severe Thunderstorm Warning | LSX | Marion, Monroe, Shelby | 49 min |
| Jun 1, 5:23 PM CDT | Severe Thunderstorm Warning | LSX | Marion, Ralls | 25 min |
| Jun 1, 5:54 PM CDT | Severe Thunderstorm Warning | LSX | Marion, Monroe, Ralls, Shelby | 51 min |
| Jun 1, 6:12 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Lincoln, Montgomery, Pike, Ralls | 63 min |
| Jun 1, 6:35 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Monroe, Pike, Ralls | 55 min |
| Jun 1, 6:42 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Pike | 63 min |
| Jun 1, 6:53 PM CDT | Areal Flood Advisory | LSX | Audrain, Pike, Ralls | 3 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.